I'm so sorry you're suffering. Have you been thoroughly checked out for anything else other than extended sides from tx? There are so many other diseases one can get, unfortunately. Also, I am a strong believer in exercise. Got that from my dad, who after 2 heart attacks couldn't even walk a block. So he deliberately started walking for exercise, adding small increments (even if just a step or two more than the day before) every time he went out. After a few months he was walking for a mile, then slowly he got up to two miles, then he started running for a few steps in between walking steps, then more running. It took him two years, but he eventually was running marathons. I'm not suggesting that you will run for 26 miles, or that anybody ought to, but exercise will definitely give you more energy; it doesn't deplete your vigor. Hope you feel better soon.
Thanks for your kind words. Yeah, that is the thing. I have been checked for everything they can think of.
And you would not believe how I exercise. I have never had a drivers license and took up single gear bicycling in San Francisco. I also ran the hills of SF... During treatment I had cramps sooo bad but would do an hour or two of cycling or fast walking but I gained weight and lost energy. Everyone is really puzzled - like my metabolism has completely stopped. I am currently on a diet of about 1200 cal. and taking plenty of vitamins and supplements.
Right now my energy is horribly low but I still manage to cycle to my doc appts which are about four days a week.
B12 injections are magic during treatment but perhaps could help you as well?
Did a B12 injection therapy for about a month, maybe three days a week and it had no effect. I also tried sublingual B12 - nothing. My clinic had a Korean acupuncturist so tried that 3 days a week for about 2 months. Felt a bit of energy for a couple weeks then back to fatigue. My korean doc said that they poisoned me too much and he could not help me!
I was on treatment for 15 months due to a lab error. After great success one report showed my counts going back up so they decided I would end but did another reading a month later and back to low counts so they said I had to start over from that point thus 15 straight months!
And yes, everyone first thinks it is my thyroid but all results are either normal or just a little low or just a little high. One specialist I went to is somewhat infamous for prescribing thyroid meds for everything. He is 74. He looked at my blood records (as big as the NY City phone book) and said in his 40 years of practice had never seen such chaotic blood reports! He did not prescribe thyroid meds as my numbers always changed.
Sorry about all your problems. Indeed, interferon can muck with the metabolism, and perhaps that explains many of your symptons. I assume you've had your testosterone checked? Mine was normal both before and during treatment, but dropped and remained low normal for over a year post treatment. My symptons aren't as bad as yours, so haven't supplemented the testosterone, but you might consider at least trying it, even if you're in the low or perhaps even mid-normal range. You also mention your lab results are out of whack. What tests specifically aren't right?
A few other thoughts:
(1) Diet -- 1200 calories is pretty low and sometimes you need to eat more in order to burn off fat. You might try experimenting more with your diet, perhaps under the guidance of a nutritionist. First step would probably be to get you up to around 2000 -- 2500 calories a day with a balance of fats, protein and carbs. Possibly even protein heavy like the "Zone" diet. The idea being to get your metabolism jump started. Right now, your body may be reading the low caloric diet as "famine" and shutting down.
Don't know how much you're doing, but too much exercise can run down the immune system, esp one that has been compromised. Maybe a little time off, combined with the diet, and then re-introduce starting at 20 minutes a day and then working up to 40 minutes or aerobic work, but no more.
(3) Meds and Supplements
Sometimes it's what we do to help ourselves that end up hurting us. Take a good look at your meds and supplements and see if anything could be causing some of your problems. It could be as simple as being allergic to something in a supplement as some are allergic to milk thistle and I know when I tried St. John's Wort it made me very fatigued. With your doctor's permission, you might want to stop all meds and supplements and see if that makes any difference. Then gradually introduce things one by one.
(4) Take a vacation. Sometimes we just need to get away from all this stuff and let nature work by herself
(5) Mayo Clinic. If your circumstances or insurance allows, they have a 2-4 day workout program where you check in and they go over you head to toe. Sometimes a new medical team is what's needed.
All the best,